Alert archive / Georgia / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 85, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Aug 1, 2014, 4:32 PM EDT for Bulloch County, Effingham County, Screven County, Georgia; Hampton County, South Carolina. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 1, 2014, 4:32 PM EDT (20:32 UTC)
- Expired
- Aug 1, 2014, 5:02 PM EDT
- In force
- 30 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
Counties Bulloch County, GA, Effingham County, GA, Screven County, GA, Hampton County, SC
The radar
The Charleston,SC radar (KCLX), 47 km from the middle of the area, began a volume at 20:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 8.5 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2112 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 609 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
299 WUUS52 KCHS 012032 SVRCHS GAC031-103-251-SCC049-012130- /O.NEW.KCHS.SV.W.0085.140801T2032Z-140801T2130Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHARLESTON SC 432 PM EDT FRI AUG 1 2014 THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR PORTIONS OF... SCREVEN COUNTY IN SOUTHEAST GEORGIA... BULLOCH COUNTY IN SOUTHEAST GEORGIA... EFFINGHAM COUNTY IN SOUTHEAST GEORGIA... HAMPTON COUNTY IN SOUTHEAST SOUTH CAROLINA... * UNTIL 530 PM EDT * AT 433 PM EDT...METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM... NEAR EGYPT...MOVING NORTH AT 15 MPH. PREPARE NOW FOR... DAMAGING WINDS IN EXCESS OF 60 MPH... EXTREME CLOUD TO GROUND LIGHTNING... * SOME LOCATIONS IN THE WARNING INCLUDE... LEEFIELD...EGYPT...SHAWNEE...OLIVER...KILDARE... PRECAUTIONARY/PREPAREDNESS ACTIONS... REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024...WHEN IT IS SAFE TO DO SO. && LAT...LON 3267 8165 3263 8126 3230 8142 3235 8164 TIME...MOT...LOC 2033Z 191DEG 13KT 3241 8151 $$
2 follow-up statements
615 WWUS52 KCHS 012045 SVSCHS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 445 PM EDT FRI AUG 1 2014 GAC031-103-251-SCC049-012130- /O.CON.KCHS.SV.W.0085.000000T0000Z-140801T2130Z/ SCREVEN GA-BULLOCH GA-EFFINGHAM GA-HAMPTON SC- 445 PM EDT FRI AUG 1 2014 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT FOR PORTIONS OF SCREVEN...BULLOCH...EFFINGHAM AND HAMPTON COUNTIES... AT 446 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO DETECT A LINE OF SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM LEEFIELD TO SHAWNEE...MOVING NORTH AT 15 MPH. PREPARE NOW FOR THE FOLLOWING HAZARDS... DAMAGING WINDS IN EXCESS OF 60 MPH... SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...CAPTOLO... EGYPT...HUNTERS...KILDARE...LEEFIELD...NEWINGTON...OLIVER AND SHAWNEE. PRECAUTIONARY/PREPAREDNESS ACTIONS... TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO CHS.SKYWARN@NOAA.GOV. && LAT...LON 3267 8165 3263 8126 3239 8140 3236 8161 TIME...MOT...LOC 2046Z 191DEG 13KT 3243 8162 3249 8135 $$
432 WWUS52 KCHS 012102 SVSCHS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 502 PM EDT FRI AUG 1 2014 GAC031-103-251-SCC049-012112- /O.CAN.KCHS.SV.W.0085.000000T0000Z-140801T2130Z/ SCREVEN GA-BULLOCH GA-EFFINGHAM GA-HAMPTON SC- 502 PM EDT FRI AUG 1 2014 ...THE SEVERE THUNDERSTORM WARNING FOR PORTIONS OF SCREVEN... BULLOCH...EFFINGHAM AND HAMPTON COUNTIES HAS BEEN CANCELLED... AT 502 PM EDT...RADAR INDICATED THAT THE THUNDERSTORM THAT PROMPTED THE WARNING HAD WEAKENED...THUS THE WARNING HAS BEEN CANCELED. ALTHOUGH THE SEVERE THUNDERSTORM WARNING IS NO LONGER IN EFFECT... THUNDERSTORMS ARE STILL CAPABLE OF PRODUCING GUSTY WINDS...SMALL HAIL...FREQUENT LIGHTNING AND HEAVY RAINFALL. THE SAFEST COURSE OF ACTION IS TO REMAIN INDOORS UNTIL THE STORMS HAVE PASSED. TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO CHS.SKYWARN@NOAA.GOV. LAT...LON 3267 8165 3263 8126 3239 8140 3236 8161 TIME...MOT...LOC 2102Z 191DEG 13KT 3249 8161 3255 8134 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 1, 4:32 PM EDT, 0 minutes earlier.
Area forecast discussion, Aug 1, 4:32 PM EDT, 0 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 432 PM EDT FRI AUG 1 2014 .SYNOPSIS... A STATIONARY FRONT WILL LINGER NEAR THE SOUTHEAST COAST THROUGH THE MIDDLE OF NEXT WEEK...STEERING TROPICAL CYCLONE BERTHA OUT TO SEA...AND ALSO BRINGING UNSETTLED WEATHER TO THE LOCAL AREA. A PIEDMONT TROUGH WILL THEN PREVAIL THROUGH LATE NEXT WEEK. && .NEAR TERM /UNTIL 6 AM SATURDAY MORNING/... A DEEP SOUTHWEST FLOW IS IN PLACE ALOFT AS THE REGION REMAINS POSITIONED BETWEEN AN UPPER TROUGH EXTENDING FROM THE GREAT LAKES REGION THROUGH THE MIDDLE AND LOWER MISSISSIPPI VALLEY AND A STRONG RIDGE OVER THE WESTERN ATLANTIC. AT THE SURFACE...A NEARLY STATIONARY FRONT IS POSITIONED NEAR THE I-95 CORRIDOR AS OF LATE AFTERNOON. THIS FRONT MAY OSCILLATE A BIT THROUGH THE NIGHT...INITIALLY SHIFTING A BIT FARTHER INLAND BEFORE HEADING BACK TOWARD THE COAST LATER TONIGHT. THE MOIST SOUTHWEST FLOW WILL CAUSE PRECIPITABLE WATER VALUES TO RISE UPWARDS OF AROUND 2 INCHES ACROSS MUCH OF THE AREA TONIGHT. THIS MOIST AIR MASS COMBINED WITH CONVERGENCE IN THE VICINITY OF THE FRONT AND THE PASSAGE OF SEVERAL DISTURBANCES ALOFT WILL RESULT IN SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS. IN FACT...COVERAGE MAY ACTUALLY INCREASE A BIT LATE TONIGHT WITH STORMS BECOMING MOST LIKELY ALONG THE SOUTH CAROLINA COAST AND INTO PARTS OF THE CHARLESTON TRI-COUNTY AREA. HEAVY RAINFALL IS VERY POSSIBLE THROUGH TONIGHT...AND LOCALIZED FLOODING OF LOW LYING AND POOR DRAINAGE AREAS COULD OCCUR. NEED TO WATCH FOR LOW STRATUS AND PERHAPS SOME FOG DEVELOPING LATE TONIGHT ALONG THE WESTERN PERIPHERY OF THE FRONT...WHERE INCREASED SUBSIDENCE IS EXPECTED. CONSIDERABLE CLOUD COVER WILL ONLY ALLOW TEMPERATURES TO FALL TO LOWS IN THE LOWER TO MID 70S TONIGHT. && .SHORT TERM /6 AM SATURDAY MORNING THROUGH MONDAY/... A BROAD AND PERSISTENT DEEP-LAYERED TROUGH WILL PREVAIL OVER THE EASTERN UNITED STATES...WHILE A STATIONARY FRONT HOLDS NEARBY AND PROBABLY JUST OFF THE LOCAL COAST INTO NEXT WEEK. A DEEP INFLUX OF BOTH GULF AND ATLANTIC SUB-TROPICAL MOISTURE WILL CONTINUE...WITH PWATS CLIMBING NEAR OR GREATER THAN 2 INCHES...NEAR THE 75TH PERCENTILE FOR EARLY AUGUST. VARIOUS WAVES OF UPPER DIVERGENCE ASSOCIATED WITH THE RIGHT ENTRANCE AGEOSTROPHIC CIRCULATION OF THE UPPER JET WILL OCCUR...WHILE SURFACE AND LOW LEVEL CONVERGENCE ASSOCIATED WITH THE FRONT AND OTHER DEVELOPING MESO-SCALE BOUNDARIES WILL PROVIDE PLENTIFUL LARGE SCALE FORCING FOR ASCENT. POPS WILL BE AS HIGH AS 60-70 PERCENT EACH DAY. COVERAGE WILL TAPER OVERNIGHT...BUT WITH THE FRONT STILL NEARBY AND ABUNDANT MOISTURE...PROBABILITIES WILL REMAIN HIGHEST NEAR THE COAST. RAIN WILL BE HEAVY AT TIMES AND LOCALIZED FLOODING WILL BE CAUSE FOR A CONCERN WITH A WEAK STORM MOTION. FLASH FLOOD ADVISORIES AND/OR WARNINGS MAY BE REQUIRED AS A RESULT. THE SEVERE RISK IS QUITE LOW GIVEN CONSIDERABLE CLOUD COVER AND POOR LAPSE RATES. EXTENSIVE CLOUD COVER AND ELEVATED RAIN CHANCES WILL KEEP DAYTIME HIGHS DOWN BELOW SEASONAL NORMS...WHILE NIGHT TIME LOWS WILL BE CLOSE TO CLIMATOLOGICAL LEVELS. && .LONG TERM /MONDAY NIGHT THROUGH FRIDAY/... DRIER...MORE SEASONABLE WEATHER WILL RETURN BY MID WEEK AS THE FRONT MEANDERS OFFSHORE AND DISSIPATES. ATLANTIC HIGH PRESSURE WILL GRADUALLY REESTABLISH ITSELF ACROSS THE REGION WITH MORE A MORE TYPICAL CONVECTIVE PATTERN EXPECTED. HIGHS WILL BE IN THE UPPER 80S TO LOWER 90S WITH LOWS IN THE LOWER-MID 70S. TROPICAL STORM BERTHA IS FORECAST TO REMAIN OFFSHORE AS IT CURVES WELL OFF THE SOUTHEAST U.S. COAST. && .AVIATION /20Z FRIDAY THROUGH WEDNESDAY/... KCHS...SHOWERS AND TSTMS HAVE SHIFTED INLAND OF THE TERMINAL AS OF LATE THIS AFTERNOON. SHOWERS COULD REDEVELOP OVERNIGHT...BUT WILL ONLY PUT THEM IN THE VICINITY OF THE TERMINAL FROM 06-15Z. THEN...SHOWERS AND TSTMS WILL BECOME NUMEROUS BY LATE MORNING WITH THE FORECAST SHOWING PREVAILING SHOWERS AND VICINITY TSTMS AFTER 15Z. KSAV...SHOWERS AND TSTMS HAVE SHIFTED INLAND OF THE TERMINAL AS OF LATE THIS AFTERNOON. SHOWERS COULD REDEVELOP OVERNIGHT...BUT WILL ONLY PUT THEM IN THE VICINITY OF THE TERMINAL FROM 06-15Z. THERE IS SOME CONCERN THAT LOW CLOUDS AND POSSIBLY SOME FOG COULD DEVELOP LATE TONIGHT...SO HAVE A TEMPO GROUP FOR MVFR CONDITIONS FROM 08-12Z. THEN...SHOWERS AND TSTMS WILL BECOME NUMEROUS BY LATE MORNING WITH THE FORECAST SHOWING PREVAILING SHOWERS AND VICINITY TSTMS AFTER 15Z. EXTENDED AVIATION OUTLOOK...PERIODS OF IFR/MVFR LIKELY THROUGH TUESDAY IN SHRA/TSRA AS A STATIONARY FRONT LINGERS NEARBY. STILL A CHANCE OF TEMPORARY FLIGHT RESTRICTIONS IN SHRA/TSRA NEXT WEDNESDAY. && .MARINE... TONIGHT...A NEARLY STATIONARY FRONT WILL REMAIN JUST INLAND OF THE COAST...RESULTING IN SOUTH-SOUTHEAST WINDS THROUGH THE NIGHT. WIND SPEEDS COULD BE UPWARDS OF AROUND 15 KT...BEFORE DIMINISHING A BIT OVERNIGHT. SEAS WILL RANGE 2-4 FT...HIGHEST OVER THE OUTER GEORGIA WATERS. SHOWERS AND THUNDERSTORMS SHOULD INCREASE IN COVERAGE OVERNIGHT. SATURDAY THROUGH SUNDAY...A STATIONARY FRONT WILL PERSIST OVER OR NEAR THE LOCAL WATERS DURING THIS TIME WITH FLUCTUATIONS IN WIND SPEEDS AND DIRECTIONS DEPENDENT UPON WHERE THE FRONT ACTUALLY ALIGNS ITSELF. ON AVERAGE WINDS WILL BE MAINLY SE SATURDAY/SATURDAY NIGHT...EASTERLY SUNDAY/SUNDAY NIGHT. SPEEDS WILL REMAIN HELD UNDER 15 KT AND SEAS NO HIGHER THAN 3 OR 4 FT. MONDAY THROUGH WEDNESDAY...SWELLS GENERATED BY TROPICAL STORM BERTHA COULD IMPACT THE WATERS MONDAY INTO WEDNESDAY AS IT CURVES WELL OFFSHORE OF THE SOUTHEAST U.S. COAST. THERE IS A POSSIBILITY THAT COMBINED SEAS COULD REACH SMALL CRAFT ADVISORY THRESHOLDS DURING THIS PERIOD...BUT ITS A BIT TOO FAR TO REALLY PIN THAT DOWN THIS FAR OUT. SEAS WILL BE CAPPED AT 4-5 FT FOR NOW. GIVEN THE PROXIMITY TO THE STATIONARY FRONT AND A RICH FLOW OF SUB-TROPICAL MOISTURE...PERIODIC SHOWERS AND T-STORMS WILL OCCUR INTO NEXT WEEK. SOME OF THESE STORMS WILL BE STRONG WITH FREQUENT LIGHTNING...GUSTY WINDS AND HEAVY DOWNPOURS. AS A RESULT...MARINERS ARE ADVISED TO MONITOR NOAA WEATHER RADIO ALL HAZARDS AND/OR APPROPRIATE VHF CHANNELS FOR WEATHER UPDATES AND INFORMATION. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. && NEAR TERM...JAQ SHORT TERM... LONG TERM... AVIATION...JAQ/ MARINE...JAQ/
Hazardous weather outlook, Aug 1, 4:00 PM EDT, 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 400 PM EDT FRI AUG 1 2014 GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>052-022000- JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY- INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- TIDAL BERKELEY- 400 PM EDT FRI AUG 1 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. HEAVY RAIN...SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL BE CAPABLE OF PRODUCING HEAVY RAINFALL. LOCALIZED FLOODING OF LOW LYING AND POOR DRAINAGE AREAS IS POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. HEAVY RAIN...THERE IS A POTENTIAL FOR HEAVY RAINFALL THROUGH THE WEEKEND. LOCALIZED FLOODING IS POSSIBLE...ESPECIALLY IN LOW LYING AND POOR DRAINAGE AREAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME. AMZ330-350-352-354-374-022000- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 400 PM EDT FRI AUG 1 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Local storm report, Aug 1, 12:11 PM EDT, 4 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1211 PM EDT FRI AUG 01 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1206 PM WATER SPOUT 4 ENE TYBEE ISLAND 32.05N 80.80W
08/01/2014 AMZ352 GA LIFEGUARD
&&
EVENT NUMBER CHS1400923
JAQSpecial weather statement, Aug 1, 1:07 PM EDT, 3 hours 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 107 PM EDT FRI AUG 1 2014 GAZ118-119-SCZ047-048-051-011800- BEAUFORT-COASTAL CHATHAM-COASTAL JASPER-INLAND CHATHAM-INLAND JASPER- 107 PM EDT FRI AUG 1 2014 ...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF JASPER...CHATHAM AND BEAUFORT COUNTIES THROUGH 200 PM EDT... AT 103 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM RIVERSIDE TO SAVANNAH...MOVING NORTH AT 5 MPH. SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE... GORDONSTON...SAVANNAH...LAUREL GROVE...LEPAGEVILLE...SAVANNAH HISTORIC DISTRICT...TALMADGE MEMORIAL BRIDGE...HUTCHINSON ISLAND... BELLINGER HILL AREA... PREPARE NOW FOR THE FOLLOWING HAZARDS... GUSTY WINDS OF 40 TO 50 MPH... FREQUENT CLOUD TO GROUND LIGHTNING... PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF OUTDOORS...STAY AWAY FROM ISOLATED TALL OBJECTS. IF INDOORS...STAY AWAY FROM WINDOWS AND DOORS. AVOID USING PLUMBING AND ELECTRICAL APPLIANCES UNLESS IT IS AN EMERGENCY. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM WARNING IS ISSUED FOR YOUR LOCATION. && LAT...LON 3206 8090 3202 8114 3222 8113 3224 8086 TIME...MOT...LOC 1707Z 190DEG 6KT 3210 8097 3206 8108
Special weather statement, Aug 1, 3:13 PM EDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 313 PM EDT FRI AUG 1 2014 GAZ116-117-138>141-011945- COASTAL BRYAN-COASTAL LIBERTY-COASTAL MCINTOSH-INLAND BRYAN-INLAND LIBERTY-INLAND MCINTOSH- 313 PM EDT FRI AUG 1 2014 ...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF LIBERTY...BRYAN AND MCINTOSH COUNTIES THROUGH 345 PM EDT... AT 310 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM SUNBURY TO SOUTH NEWPORT...MOVING EAST AT 10 MPH. SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE... SUNBURY...SEABROOK...HALFMOON LANDING...HARRIS NECK... PREPARE NOW FOR THE FOLLOWING HAZARDS... GUSTY WINDS OF 40 TO 50 MPH... FUNNEL CLOUDS... FREQUENT CLOUD TO GROUND LIGHTNING... TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING... PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF OUTDOORS...STAY AWAY FROM ISOLATED TALL OBJECTS. IF INDOORS...STAY AWAY FROM WINDOWS AND DOORS. AVOID USING PLUMBING AND ELECTRICAL APPLIANCES UNLESS IT IS AN EMERGENCY. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM WARNING IS ISSUED FOR YOUR LOCATION. && LAT...LON 3179 8116 3160 8129 3160 8148 3178 8131 TIME...MOT...LOC 1913Z 249DEG 9KT 3175 8128 3162 8142
Special weather statement, Aug 1, 4:02 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 402 PM EDT FRI AUG 1 2014 SCZ042-047-012030- HAMPTON-INLAND JASPER- 402 PM EDT FRI AUG 1 2014 ...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF HAMPTON AND JASPER COUNTIES THROUGH 430 PM EDT... AT 400 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM...NEAR PINELAND...MOVING NORTHEAST AT 10 MPH. SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE... TARBORO...ROBERTVILLE...PINELAND...DE LOACH...GILLISONVILLE... GRAYS... PREPARE NOW FOR THE FOLLOWING HAZARDS... GUSTY WINDS OF 40 TO 50 MPH... PRECAUTIONARY/PREPAREDNESS ACTIONS... BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM WARNING IS ISSUED FOR YOUR LOCATION. && LAT...LON 3271 8120 3267 8090 3250 8108 3253 8121 TIME...MOT...LOC 2002Z 208DEG 7KT 3258 8112
Local storm report, Aug 1, 4:07 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
407 PM EDT FRI AUG 01 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM TSTM WND DMG 2 W HARRIS NECK 31.63N 81.31W
08/01/2014 MCINTOSH GA 911 CALL CENTER
ONE TREE WAS REPORTED DOWN ON HARRIS NECK ROAD.
&&
EVENT NUMBER CHS1400924
DPBSpecial weather statement, Aug 1, 4:24 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 424 PM EDT FRI AUG 1 2014 GAZ088-100-101-012100- BULLOCH-EFFINGHAM-SCREVEN- 424 PM EDT FRI AUG 1 2014 ...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF SCREVEN...BULLOCH AND EFFINGHAM COUNTIES THROUGH 500 PM EDT... AT 422 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM...NEAR STILSON...MOVING NORTH AT 15 MPH. SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE... STILSON...HUBERT...GRIFFIN LAKE...TUSCULUM...GWINETTS CROSSING... EGYPT...ARDMORE...SHAWNEE... PREPARE NOW FOR THE FOLLOWING HAZARDS... GUSTY WINDS OF 40 TO 50 MPH... FREQUENT CLOUD TO GROUND LIGHTNING... PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED. IF TIME PERMITS...UNPLUG COMPUTERS...TELEVISION SETS...CABLE MODEMS AND OTHER HOME APPLIANCES AS THEY ARE SUSCEPTIBLE TO POWER SURGES AND MAY BE DAMAGED BY NEARBY LIGHTNING STRIKES. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM WARNING IS ISSUED FOR YOUR LOCATION. && LAT...LON 3260 8163 3255 8130 3226 8146 3232 8164 TIME...MOT...LOC 2024Z 202DEG 11KT 3238 8152
The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 12:39 PM EDT | Areal Flood Advisory | CHS | Chatham | 2 hr |
| Aug 1, 1:07 PM EDT | Special Weather Statement | CHS | Chatham | 53 min |
| Aug 1, 3:13 PM EDT | Special Weather Statement | CHS | Liberty | 32 min |
| Aug 1, 3:18 PM EDT | Tornado Warning | CHS | Bryan, Liberty, McIntosh | 42 min |
| Aug 1, 4:24 PM EDT | Special Weather Statement | CHS | Effingham | 36 min |
| Aug 1, 5:04 PM EDT | Special Weather Statement | CHS | Effingham | 26 min |
| Aug 1, 10:48 AM EDT | Special Marine Warning | CHS | 42 min | |
| Aug 1, 11:30 AM EDT | Special Marine Warning | CHS | 2 hr | |
| Aug 1, 12:11 PM EDT | Special Marine Warning | CHS | 64 min | |
| Aug 1, 4:02 PM EDT | Special Weather Statement | CHS | Jasper | 28 min |
| Aug 1, 4:18 PM EDT | Severe Thunderstorm Warning | CHS | Colleton, Hampton, Jasper | 41 min |
| Aug 1, 5:01 PM EDT | Special Weather Statement | CHS | Colleton | 29 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2014Severe Thunderstorm Warnings in South Carolina, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.